MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400504S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during the initial inflation of a 5mm x 4cm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter, the mid-portion of the balloon did not fully expand when the device was inflated to its nominal pressure.Therefore, the device was deflated without issue, and several inflations were made in an attempt to fully expand the balloon.The balloon was able to be fully expanded during an inflation to 12 atmospheres (atm); however, the balloon ruptured during this inflation.The procedure was ended after the use of the powerflex pro pta balloon catheter and there was no reported injury to the patient.This was during a vascular access interventional therapy (vaivt) procedure to treat a 99% stenosis just above an anastomotic site.The lesion had severe vessel tortuosity and mild calcification but was not a chronic total occlusion (cto).A non-cordis.035 guidewire was used for this procedure and there were no issues with this guidewire.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.A 50/50 contrast and saline mixture was used to prep the balloon.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no difficulty experienced during insertion of the device.The device was able to track towards the lesion without difficulty; however, slight resistance was felt when crossing the lesion.The device was never put into an acute bend during this procedure, and it did not kink during its use.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was discarded and will not be returned.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, during the initial inflation of a 5mm x 4cm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter, the mid-portion of the balloon did not fully expand when the device was inflated to its nominal pressure.Therefore, the device was deflated without issue, and several inflations were made to fully expand the balloon.The balloon was able to be fully expanded during an inflation to 12 atmospheres (atm); however, the balloon ruptured during this inflation.The procedure was ended after the use of the powerflex pro pta balloon catheter and there was no reported injury to the patient.This was during a vascular access interventional therapy (vaivt) procedure to treat a 99% stenosis just above an anastomotic site.The lesion had severe vessel tortuosity and mild calcification but was not a chronic total occlusion (cto).A non-cordis.035 guidewire was used for this procedure and there were no issues with this guidewire.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.A 50/50 contrast and saline mixture was used to prep the balloon.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no difficulty experienced during insertion of the device.The device was able to track towards the lesion without difficulty; however, slight resistance was felt when crossing the lesion.The device was never put into an acute bend during this procedure, and it did not kink during its use.The device was able to be removed easily from the patient and remained in one piece during its removal.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82229381 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ and ¿balloon inflation difficulty - partial or slow¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of 99% stenosis, severe vessel tortuosity and mild calcification may have contributed to the reported event.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Do not advance or withdraw the pta catheter within the vasculature unless the catheter is preceded by a guidewire.Carefully advance the catheter through a sheath or guide catheter through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected stenosis.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Using fluoroscopy and the radiopaque marker bands, position the catheter at the appropriate location.When an acceptable position has been obtained, inflate the balloon to achieve the desired dilatation.Caution: do not exceed the rated burst pressure.Higher pressures may damage the balloon or catheter or overdistend the selected artery.Warning: inflation at a high rate may damage the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 5MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15472174
Report Number9616099-2022-06004
Device Sequence Number2919186
Product Code LIT
UDI-Device Identifier20705032059326
UDI-Public(01)20705032059326(17)240630(10)82229381
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number4400504S
Device Catalogue Number4400504S
Device Lot Number82229381
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Initial Report FDA Received Date09/23/2022
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 RADIFOCUS GUIDEWIRE (TERUMO)
Patient Age62 YR
Patient SexMale